BERNARD D. NIDUS, M.D.; MICHAEL FIELD, M.D.; CHARLES H. RAMMELKAMP JR., M.D.
A wide variety of toxic and allergic reactions have been associated with the administration of sulphonamides (1). A recent patient was observed who developed salivary gland enlargement on four separate occasions after the administration of sulfisoxazole; to our knowledge this reaction to a sulphonamide has not been reported previously.
A 72-year-old Negro female was admitted to the hospital after collapsing at home. Neurological examination (on this admission) revealed rightsided weakness, a right extensor plantar sign, mild confusion, dysarthria, and a left homonymous hemianopsia. The blood pressure was 160/100 mm Hg; the remainder of the physical exam was within
BERNARD D. NIDUS, MICHAEL FIELD, CHARLES H. RAMMELKAMP. Salivary Gland Enlargement Caused by Sulfisoxazole. Ann Intern Med. 1965;63:663–665. doi: 10.7326/0003-4819-63-4-663
Download citation file:
Published: Ann Intern Med. 1965;63(4):663-665.
Gastroenterology/Hepatology, Hospital Medicine, Pancreatic Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use